MAUDE Adverse Event Report: COOK INC TURBO-FLO SINGLE LUMEN CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-FLO SINGLE LUMEN CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: unknown.Pma/510(k) number: k161496.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a customer was unable to remove the guide wire from a turbo-flo single lumen central venous catheter.The event occurred in (b)(6) 2019 during the placement of the catheter.The guide wire was introduced into the patient, and the catheter was put in over the guide wire.The guide wire did not come out due to the lumen being very small.It was reported that the wire guide remained in the patient's body.The patient required additional procedures due to the this occurrence.However, the details of the additional procedure have not been provided.
 
Additional Manufacturer Narrative
Event description: additional information received on 11jun2019.The guidewire was not left in the patient.Another picc was used instead of the complaint device.The patient's anatomy was not tortuous and there was no calcification.Product received on: 10jun2019.Reportable event type changed to malfunction.Device did not remain in patient and no adverse events were reported.Investigation ¿ evaluation : a review of the complaint history, device history record, documentation, review of trends, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The complaint device was returned for investigation.After performing a physical investigation of the returned complaint device, the functional test determined that without difficulty the wire guide passed easily back through the catheter and pulled out of the catheter.However, the wire guide was confirmed to be bent.Additionally, a document based investigation evaluation was performed.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The risk specification for this product includes the loss of use failure mode and identifies the risk controls that are in place to mitigate the risk of this type of failure.Review of device history record did not observe any nonconformances that may have contributed to this incident.A software search revealed this complaint to be the only one associated with the complaint lot.Because there are no related non-conformances, adequate inspection activities have been established, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, inspection of returned product and the results of the investigation, a definitive cause could be determined.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: additional information provided on 11jun2019 indicating that no unintended piece of the device or components was left in the patient.Additionally, the device was returned to the manufacturer on 10jun2019.An investigation was completed.Device failure analysis was completed and no product malfunction was discovered.The event is considered not reportable as a product malfunction or serious injury.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been provided since the last mdr submission.

Brand Name
TURBO-FLO SINGLE LUMEN CENTRAL VENOUS CATHETER SET
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8599665
Report Number1820334-2019-01065
Device Sequence Number19335597
Product Code LJS
UDI-Device Identifier00827002128026
UDI-Public(01)00827002128026(17)210808(10)9078482
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2021
Device Model NumberN/A
Device Catalogue NumberUPICS-401-MPIS
Device Lot Number9078482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer06/11/2019
10/06/2020
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date06/28/2019
10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight75